Re: Help! Romifidine as sedative?


Nancy C
 

Hi Caryn

https://groups.yahoo.com/neo/groups/ECHistory7/files/Caryn-%20Washington/

It sure looks like a slightly different version of sedivet. One of the side effects is decrease in gastric emptying and possible mild colic. I don't know for sure if you should be panicked.  Did not see insulin/glucose values in your CH.

If this were my very IR gelding, I'd be thinking about the following:

Tighten Magnesium and Calcium ratio.

Make sure he's drinking well and pooping.  Probably add more salt.

If he's not been trimmed in the last week, call farrier/trimmer to have that done.  Pull the shoes if he's in them.  You want to give him no where to go if he does get laminitis.  Put him in boots and pads for the time being.

If his feet are HOT then ice him.

Hand walk him.

Try to keep breathing.

Nancy C in NH
ECIR Moderator 2003
Learn the facts about IR, PPID, equine nutrition, exercise and the foot.
www.ECIRhorse.org
Check out the FACTS on Facebook
https://www.facebook.com/ECIRGroup
Support the ECIR Group Inc., the nonprofit arm of the ECIR Group
http://ecirhorse.org/index.php/equine-cushing-s-and-insulin-resistance-group-inc




---In EquineCushings@..., <caryn.darmer@...> wrote :

My horse broke a canine and had to have it looked at, I researched and researched and told her the sedatives he could not have xylazine and sedivet but so she gave him romifidine.

Join main@ECIR.groups.io to automatically receive all group messages.